Open Access
March 2006 Symplectic forms and surfaces of negative square
Tian-Jun Li, Michael Usher
J. Symplectic Geom. 4(1): 71-91 (March 2006).


We introduce an analogue of the inflation technique of Lalonde--McDuff, allowing us to obtain new symplectic forms from symplectic surfaces of negative self-intersection in symplectic 4-manifolds. We consider the implications of this construction for the symplectic cones of Käahler surfaces, proving along the way a result which can be used to simplify the intersections of distinct pseudo-holomorphic curves via a perturbation.


Download Citation

Tian-Jun Li. Michael Usher. "Symplectic forms and surfaces of negative square." J. Symplectic Geom. 4 (1) 71 - 91, March 2006.


Published: March 2006
First available in Project Euclid: 2 August 2006

zbMATH: 1120.53052
MathSciNet: MR2240213

Rights: Copyright © 2006 International Press of Boston

Vol.4 • No. 1 • March 2006
Back to Top